Winter Weather, Western Atlantic
- When
- November 7, 8:00 AM EST to November 8, 2:00 AM EST
- Where
- Western Atlantic forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
A strong nor'easter caused high winds along the coast, heavy snow in east central New Jersey, ten foot waves along the ocean front and minor tidal flooding along the ocean front with the overnight high tide on the 7th. It caused set backs with restoration efforts near and along coastal areas caused by post tropical storm Sandy, particularly in Monmouth and Ocean Counties.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A strong nor'easter caused high winds along the coast, heavy snow in east central New Jersey, ten foot waves along the ocean front and minor tidal flooding along the ocean front with the overnight high tide on the 7th. It caused set backs with restoration efforts near and along coastal areas caused by post tropical storm Sandy, particularly in Monmouth and Ocean Counties. It also forced some coastal area evacuations again. Elsewhere across the state, winds were lighter, but accumulating snows occurred in most areas. Snowfall averaged 1 to 5 inches in most of the state, but reached 6 to 12 inches in Middlesex, Monmouth and Ocean Counties. The least snow fell in Hunterdon and coastal Cape May Counties. The former was too far west while the latter had mostly rain. Unfortunately the heaviest snow fell in the counties that were affected the hardest by Sandy and upwards of an additional 150,000 mainly Jersey Central Power and Light customers lost power. The combination of heavy snow and wind brought down additional trees, poles and wires.
Bands of precipitation pushed westward into the state from the offshore nor'easter on the 7th. In many places during the daytime hours, the precipitation started as rain or changed over to rain when the precipitation intensity was lighter, but fell as snow at other times. The precipitation was concentrated in the southern half of the state. From the late afternoon into the overnight hours, the heavier precipitation bands shifted north into the central and northern part of the state. This combined with falling temperatures to around the freezing mark to have snow accumulate more efficiently. Several bands of heavier snow passed through Monmouth and Ocean Counties overnight and gave them the heaviest snow in the state. All of the snow exited the state by 3 a.m. EST on the 8th. Strong to high north to northwest winds buffeted the coastal areas of the state mainly during the second half of the day on the 7th. The winds peaked during the late afternoon. In Sussex County, the strongest winds occurred late in the evening on the 7th.
Toms River, Point Pleasant, Berkeley and Brick Townships in Ocean County and Middletown Township in Monmouth County issued mandatory evacuations. In Toms River, it was along the ocean front, but also suggested voluntary evacuations for communities along the Toms River and Barnegat Bay. In Brick Township, 10,000 residents were ordered to evacuate. In Middletown Township, the evacuation order covered the area between Keansburg and Atlantic Highlands and from New Jersey State Route 36 to Raritan Bay. The combination of the heavy snow and wind caused renewed power outages to east central New Jersey and approximately 100 major road closures occurred because of downed poles, trees and wires. In Ocean County, sections of Interstate 195 as well as New Jersey State Routes 35, 37, 70 and 72 were closed. In Monmouth County, sections of Interstate 195 were closed as were New Jersey State Routes 18. 33, 34, 36 and 79. In Middlesex County, parts of U.S. Route 1 and New Jersey State Route 18 were closed and in Mercer County, U.S. Route 206 was closed. Snow related traffic accidents were reported in Vernon and Hopatcong in Sussex County.
Representative snowfall included 13.0 inches in Freehold (Monmouth County), 12.0 inches in Allaire (Monmouth County), Jackson (Ocean County), Manchester Township (Ocean County), 11.0 inches in Howell Township (Monmouth County), 8.5 inches in Beachwood (Ocean County), 7.8 inches in Cheesequake (Middlesex County), 7.2 inches in Hightstown (Mercer County), 6.2 inches in Bayville (Ocean County), 6.0 inches in Oakhurst (Monmouth County), Washington Township (Morris County) and Bernards Township (Somerset County), 5.5 inches in Carteret and Woodbridge (Middlesex County), 5.3 inches in Hillsborough (Somerset County), 5.2 inches in Point Pleasant (Ocean County), 5.0 inches in Hopewell (Mercer County), 4.5 inches in Butler (Morris County), Crosswicks (Burlington County) and Montgomery (Somerset County), 4.0 inches in Estell Manor (Atlantic County), 3.5 inches in Voorhees (Camden County), Tabernacle (Burlington County) and Ewing (Mercer County), 3.0 inches in Boonton and Randolph (Morris County), Vernon and Highland Lakes (Sussex County), Hackettstown (Warren County), Tabernacle (Burlington County), Somerville (Somerset County), Robbinsville (Mercer County), Buena Vista (Atlantic County) and Malaga (Gloucester County), 2.6 inches in Mount Laurel (Burlington County), 2.5 inches at the Atlantic City International Airport and Berlin (Camden County), 2.4 inches in Woodbine (Cape May County), 2.3 inches in Mount Laurel (Burlington County), 2.1 inches in Wantage (Sussex County), 2.0 Parsipanny (Morris County) and 1.7 inches in Pittsgrove Township (Salem County).
Minor tidal flooding and the highest tides occurred with the early morning high tide cycle on the 8th. Tidal flooding up the Toms River flooded New Jersey State Route 166 in the Beachwood section of Berkeley Township (Ocean County). The Black Horse Pike (U.S. Routes 40 and 322) in Pleasantville (Atlantic County) was closed in both directions because of tidal flooding near South Franklin Boulevard. Highest tides included 7.12 feet above mean lower low water in Cape May (Cape May County), 6.59 feet above mean lower low water in Atlantic City (Atlantic County), 7.26 feet above mean lower low water in Keansburg (Monmouth County) and 7.21 feet above mean lower low water in South Amboy (Middlesex County).
Peak wind gusts included 63 mph in Point Pleasant (Ocean County), 58 mph in Cape May (Cape May County), 50 mph at High Point (Sussex County), 48 mph at Barnegat Inlet (Ocean County) and 46 mph in Wantage (Sussex County).
The nor'easter was still a relatively weak low pressure system over the northeastern Gulf of Mexico on the morning of November 6th. At 7 p.m. EST on the 6th, it was located east of North Carolina and was starting to intensify. It moved to the northnortheast and at 7 a.m. EST on the 7th, the surface pressure lowered to 994 millibars and it was about 150 miles east of the Delmarva Peninsula. From there it moved very slowly to the northnortheast and intensified. At 7 p.m. EST on the 7th, its surface pressure was down to 984 millibars. Overnight, the surface pressure remained about the same and at 7 a.m. EST on the 8th, the 986 millibar nor'easter was just south of Cape Cod. The rather offshore track kept most of the highest impacts from the nor'easter right along the immediate coast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 7, 6:25 AM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
625 AM EST WED NOV 7 2012
.SYNOPSIS...
A STRONG NOR'EASTER WILL AFFECT OUR REGION TODAY THROUGH THURSDAY
BEFORE MOVING TOWARDS NEW ENGLAND BY FRIDAY MORNING. HIGH PRESSURE
WILL BUILD IN BEHIND THE DEPARTING LOW AND MOVE ACROSS THE REGION
OVER THE WEEKEND. WITH HIGH PRESSURE TO OUR NORTHEAST ON MONDAY AND
TUESDAY A LOW PRESSURE SYSTEM WILL NEAR FROM THE WEST WITH ITS
ATTENDANT COLD FRONT CROSSING THE REGION SOMETIME ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MAIN CHANGE TO THE FORECAST WITH THIS PACKAGE IS AN UPGRADE TO A
WINTER STORM WARNING FOR PORTIONS OF THE PHILADELPHIA METRO AREA.
MORE CONCERNING THE DECISION TO UPGRADE THIS AREA IS CONTAINED
BELOW.
THE PRECIPITATION SHIELD IS FACING SIGNIFICANT RESISTANCE FROM THE
DRY AIR IN PLACE...AND THE TIMING OF THE PRECIPITATION WAS PUSHED
BACK A BIT IN THE UPDATED FORECAST. THE COLUMN IS BEING INFLUENCED
BY THE MARINE LAYER ACROSS DELAWARE AND SOUTHEAST NEW JERSEY (AS
EVIDENCED BY THE DEW POINTS). THAT AND THE LIGHT PRECIPITATION
RATE IS ENSURING THAT THE PRECIPITATION IS FALLING AS RAIN ACROSS
THESE AREAS SO FAR THIS MORNING.
THE GRADIENT CONTINUES TO TIGHTEN ACROSS THE SOUTHERN THIRD OF THE
AREA...AS THE SURFACE LOW SITS OFF THE NORTH CAROLINA COAST. WINDS
ARE ALREADY GUSTING TO 35 MPH ALONG THE NEW JERSEY COAST FROM
BRIGANTINE TO SEASIDE HEIGHTS.
THE 0000 UTC MODEL SUITE IS A BIT CLOSER WITH RESPECT TO THE MASS
FIELDS...AND OVERALL THERE HAS NOT BEEN MUCH CHANGE TO THE FORECAST
RATIONALE. THE MAIN COMPONENTS OF THE FORECAST INCLUDE WIND AND
WINTER WEATHER POTENTIAL. THE FORECAST THINKING FOR THE WIND
DECISIONS HAS NOT CHANGED MUCH...WITH THE 0000 UTC MODEL SUITE A BIT
FURTHER WEST WITH THE BEST LOW LEVEL WIND FIELD (THROUGH 925 MB).
THE BEST GRADIENT WILL OCCUR FROM EARLY AFTERNOON THROUGH MID
EVENING...WITH A FOCUS IN THE LATE AFTERNOON.
AT THAT TIME...MODEL SOUNDINGS SHOW 60 KNOTS AT THE TOP OF THE
INVERSION NEAR THE COAST....AND CLOSER TO 50 KNOTS BACK TOWARD THE
DELAWARE VALLEY. THE MIXING MAY BE MITIGATED TO SOME DEGREE BY THE
COLD RELATIVELY STABLE LOW LEVEL FLOW...ESPECIALLY AWAY FROM THE
INFLUENCE OF THE RELATIVELY WARM OCEAN. THIS IS MORE OR LESS IN LINE
WITH THE FORECAST WE HAVE NOW...SO NOT MUCH CHANGE WAS NEEDED WITH
THE WIND TODAY.
THE MAIN FORECAST PROBLEM TODAY MAY END UP BEING PRECIPITATION TYPE.
AS MENTIONED EARLIER...THE COLUMN IS MARGINALLY COOL FOR SNOW...
ESPECIALLY AWAY FROM THE COAST. HOWEVER...THE DRY AIR IN PLACE WILL
ALLOW EVAPORATIVE COOLING TO BECOME AN IMPORTANT PROCESS THIS
MORNING...ESPECIALLY ALONG AND NORTHWEST OF I 95. MODEL SOUNDINGS
HAVE BEEN SHOWING THIS PROCESS FOR THE PAST FEW CYCLES...AND BASED
ON THIS COLD AIR IN PLACE...THE AREAL EXTENT OF SNOW WAS INCREASED
FOR THE MORNING HOURS.
ALL MODELS ARE NOW SHOWING A TROWAL LIKE SIGNATURE WRAPPING INTO
EASTERN PENNSYLVANIA AND NEW JERSEY DURING THE AFTERNOON. HOURS. THE
BEST VERTICAL VELOCITIES ASSOCIATED WITH THE MID LEVEL DEFORMATION
ZONE THAT FORMS COINCIDENT WITH THE TROWAL SETS UP ACROSS EASTERN
PENNSYLVANIA AND NEW JERSEY BETWEEN 1800 UTC AND 0000 UTC. THE BEST
PRECIPITATION RATES ARE EXPECTED DURING THIS PERIOD...AND THE
POSITION OF THE BEST RATES SHOULD BE ALONG THE I 95 CORRIDOR.
DYNAMIC COOLING BECOMES AN IMPORTANT PROCESS DURING THE AFTERNOON AS
WELL...ALLOWING THE COLUMN TO REMAIN NEAR FREEZING DURING THE
HEAVIEST OF THE PRECIPITATION. BASED ON THE ABOVE...PRECIPITATION
SHOULD FALL MOSTLY IN THE FORM OF SNOW FROM THE I 95 CORRIDOR
NORTHWEST DURING THE AFTERNOON AND EARLY EVENING. THE TIMING OF THE
PRECIPITATION IS PROBLEMATIC...AS THE BOUNDARY LAYER TEMPERATURES
DURING THE DAY MAY TEND TO MITIGATE THE POTENTIAL FOR SNOW TO
ACCUMULATE.
THIS IS A TOUGH CALL. HOWEVER...WITH MODELS CONSISTENTLY SHOWING THE
BEST AXIS OF PRECIPITATION AND VERTICAL VELOCITIES ALONG THE I 95
CORRIDOR...THIS AREA WAS UPGRADED TO A WINTER STORM WARNING. HEAVILY
FALLING SNOW SHOULD BE ABLE TO OVERCOME THE MELTING PROCESS. IT IS
POSSIBLE THAT SNOW ACCUMULATIONS IN THE WARNING AREA COULD BE
OVERDONE...BUT THE COLUMN IS COLD AND SHOULD REMAIN COLD THROUGH THE
HEART OF THE BEST PRECIPITATION RATES. FURTHER NORTH AND EAST...
WHERE THE CRITERIA FOR WINTER STORM WARNINGS ISSUED FOR SNOWFALL IS
HIGHER...THE WINTER WEATHER ADVISORIES WILL REMAIN IN PLACE.
HIGHS TODAY WERE GENERALLY BASED ON THE MOS BLEND. MOST HIGH
TEMPERATURES PROBABLY OCCUR BEFORE THE STEADIEST PRECIPITATION...AND
SETTLE TO THERMAL EQUILIBRIUM THIS AFTERNOON AND EARLY EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE HEART OF THE BEST PRECIPITATION RATES OCCURS THIS EVENING. AS
THE TROWAL FEATURE BREAKS DOWN LATER THIS EVENING...THE RATES DROP
OFF. IN ADDITION...WARMER AIR WRAPPING AROUND THE MID LEVEL
CIRCULATION COULD END UP ROBBING THE ATMOSPHERE OF ITS ABILITY TO
MAKE SNOWFLAKES. BASED ON THE ABOVE....MIXED PRECIPITATION SHOULD
BECOME MAINLY RAIN SOUTH AND EAST OF THE I 95 CORRIDOR. NORTH AND
WEST...THE SNOW AND SLEET COULD END UP AS LIGHT FREEZING RAIN...AS
IT COMMON AT THE END OF WARM AIR ADVECTION SCENARIOS.
AS MENTIONED EARLIER...THE BEST GRADIENT OCCURS DURING THE EVENING
HOURS ACROSS THE REGION. IT IS POSSIBLE THAT THE PHILADELPHIA METRO
AREA COULD GET WIND GUSTS CLOSE TO HIGH WIND WARNING CRITERIA...BUT
THE COLD AND STABLE LOWER LEVELS COULD END UP BLUNTING THIS
POTENTIAL. BETWEEN 0300 UTC AND 0600 UTC THURSDAY...THE BEST OF THE
GRADIENT STARTS TO MOVE OFFSHORE...AND THE GUSTS SHOULD ABATE.
SUSTAINED WINDS REMAIN STRONG THROUGH MOST OF THE NIGHT...THEN BACK
OFF TOWARD MORNING.
FOR THE MOST PART...LOWS WERE KEPT CLOSE TO THE EARLY EVENING
TEMPERATURES. IT IS POSSIBLE THAT TEMPERATURES COULD RISE A TAD AFTER
THE HEAVIEST PRECIPITATION ENDS IN THE EVENING. MOS TEMPERATURES
APPEAR TO BE PICKING UP ON THIS TREND.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE FRONTOGENETIC FORCING IN THE MID-LEVELS WITH THIS NOR'EASTER IS
STRONG ENOUGH TO ALLOW FOR A FEW MORE SHOWERS OF MIXED PHASE
PRECIPITATION TO FALL THROUGH THURSDAY MORNING. THERE COULD BE
ENOUGH OF THE REMAINING TROWAL FEATURE ACROSS THE NORTHERN ZONES
WITH A SHALLOW WARM NOSE IN THE LOWER LEVELS AND A SUB-FREEZING
SURFACE LAYER TO ALLOW FOR SOME FREEZING RAIN...NO ACCUMULATION
EXPECTED.
AS THE NOR'EASTER CONTINUES TO FILL AND LOOKS TO GET WARM SECLUDED
THE PRECIPITATION WILL EFFECTIVELY COME TO AN END LATER ON THURSDAY.
BY THIS TIME THE CENTER OF THE SYSTEM SHOULD BE WELL ENOUGH TO OUR
EAST-NORTHEAST TO START TO RELINQUISH ITS GRIP ON OUR CWA. WITH
RIDGING MOVING IN BEHIND THE DEPARTING LOW THE PRESSURE GRADIENT
WILL REMAIN TIGHT BUT WILL BEGIN TO RELAX DURING THE DAY.
WE COULD STILL SEE GUSTS UPWARDS OF 25 TO 30 MPH CLOSER TO THE COAST
WITH WINDS NOW OUT OF THE NORTHWEST. THOUGH THE SKIES WILL BE
CLEARING DURING THE DAY ON THURSDAY THE COLD, DRY NORTHWEST FLOW
WILL KEEP TEMPERATURES TEMPERED IN THE LOW TO MID-40S...WIND CHILLS
WILL FEEL LIKE LOW TO MID-30S.
THE RIDGING ON FRIDAY WILL ALLOW A GRADUAL WARMING TREND FOR THE
WEEKEND. START OUT ON FRIDAY BEING NEARLY 10 DEGREES BELOW NORMAL
AND BY SUNDAY WE LOOK TO BE BACK TO SEASONAL...MAYBE SLIGHTLY
WARMER. THE RIDGING WILL KEEP OUR SENSIBLE WEATHER DRY WITH WINDS
LIGHT AND VARIABLE. THE NEXT SYSTEM WILL APPROACH FROM THE WEST
CLOSE TO MID-WEEK. MODELS SEEM TO BE SLOWING THE ARRIVAL OF ITS COLD
FRONT THE PAST FEW RUNS SO HAVE EDGED CHANCE POPS BACK A FEW MORE
HOURS UNTIL TUESDAY.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
CEILINGS HAVE DROPPED TO MVFR AT KACY AND KMIV IN THE LIGHT RAIN
THAT IS MOVING NORTHWEST THROUGH 1100 UTC. ELSEWHERE...CONDITIONS
REMAIN VFR WITH MAINLY MID LEVEL CLOUDS. WINDS ARE ALREADY GUSTING
TO 25 KNOTS OR SO FROM THE NORTH NORTHEAST.
CONDITIONS SHOULD DROP TO MVFR BY 1400 OR 1500 UTC AT ALL TERMINALS
(WITH KRDG AND KABE GETTING THESE CONDITIONS THE LATEST). THE
PRECIPITATION SHOULD DEVELOP FROM SOUTHEAST TO NORTHWEST BETWEEN
1200 UTC (KACY) TO 1700 UTC (KABE). THE AIRMASS SHOULD BE COLD
ENOUGH AT THE START FOR SNOW...AND THIS COULD CONTINUE INTO THE
AFTERNOON FROM KPHL NORTH AND WEST. AS THE PRECIPITATION DEVELOPS...
CEILINGS MAY DROP TO THE MVFR/IFR CATEGORY THRESHOLD...AND REMAIN
THERE THROUGH THE REMAINDER OF THE AFTERNOON.
THE NORTHERLY GRADIENT INCREASES DURING THE DAY...WITH GUSTS BETWEEN
25 AND 35 KNOTS COMMON DURING THE AFTERNOON. GUSTS NEAR 40 KNOTS
ARE POSSIBLE AFTER 2100 UTC AT THE KPHL AIRPORTS.
MVFR/IFR CEILINGS ARE EXPECTED TONIGHT AS PRECIPITATION CONTINUES.
THE NORTHERLY GRADIENT SHOULD PEAK DURING THE EVENING HOURS...AND
BACK TO THE NORTHWEST AFTER 0300 UTC. GUSTS SHOULD DROP BACK BELOW
30 KNOTS LATER TONIGHT...AS THE PRECIPITATION ENDS FROM WEST TO EAST
AFTER 0600 UTC THURSDAY.
THURSDAY...MVFR CONDITIONS WILL IMPROVE TO VFR DURING THE MORNING HOURS.
STRONG NORTHWEST WINDS WILL BEGIN TO RELAX A BIT BUT THERE WILL
STILL BE GUSTS UPWARDS OF 25-30 KNOTS DURING THE DAY.
FRIDAY - SUNDAY...VFR EXPECTED WITH LIGHT AND VARIABLE WINDS. HIGH
PRESSURE WILL CONTROL OUR SENSIBLE WEATHER.
&&
.MARINE...
NO CHANGES TO THE HEADLINES AT THIS POINT...THOUGH IF 0600 UTC
MODELS CONTINUE THE TREND...THE UPPER DELAWARE BAY COULD BE UPGRADED
TO A STORM WARNING LATER THIS MORNING.
THE GRADIENT CONTINUES TO TIGHTEN IN THE NORTHWEST SIDE OF THE
CIRCULATION ASSOCIATED WITH THE DEEPENING SURFACE LOW OFF THE NORTH
CAROLINA COAST. 44009 IS JUST ABOUT TO GALE WITH IT GUSTS...AND EVEN
THE NORTHERN OCEAN WATERS ARE APPROACHING 30 KNOTS. OVERALL THE
GUIDANCE IS IN GOOD AGREEMENT WITH THE GRADIENT ASSOCIATED WITH THE
SURFACE LOW...WITH THE BEST GRADIENT THIS AFTERNOON AND THIS
EVENING.
925 MB WINDS AND MODE SOUNDINGS BOTH SHOW 60 KNOTS AVAILABLE AT THE
TOP OF THE INVERSION...AGAIN WITH THE STRONGEST WINDS DURING THE
AFTERNOON AND EVENING. AS MENTIONED EARLIER...THE UPPER DELAWARE BAY
COULD GET INTO THE STORM FORCE GUSTS BETWEEN 2000 UTC AND 0200
UTC...BUT THIS IS NOT YET SUPPORTED BY GUIDANCE. IF THE 0600 UTC
GUIDANCE CAN SUPPORT 50 KNOT GUSTS...THE STORM WARNING MAY BE
EXTENDED LATER THIS MORNING.
THE WAVEWATCH MODEL IS ALREADY LOW AS THE SEAS CONTINUE TO BUILDING
ON THE NORTHWEST PERIPHERY OF THE SURFACE LOW. A COUPLE OF FEET WERE
TACKED ONTO GUIDANCE FOR THIS AFTERNOON AND THIS EVENING...AND 20
FOOT SEAS ARE POSSIBLE ON THE OCEAN DURING THIS TIME.
THE BEST GRADIENT EXITS AFTER 0600 UTC THURSDAY...AND WINDS COULD
DROP BACK TO THE LOWER END OF THE GALE RANGE CLOSE TO DAYBREAK
THURSDAY. SEAS PROBABLY COME DOWN MORE SLOWLY THAT WAVEWATCH IS
SHOWING...AS THE SWELL SORTS ITSELF OUT.
OUTLOOK...
PRESSURE GRADIENT WILL STILL REMAIN RATHER TIGHT AS SURFACE HIGH
PRESSURE MOVES IN FROM THE WEST WITH THE NOR'EASTER DEPARTING TO OUR
NORTHEAST EARLY ON THURSDAY. STILL EXPECT TO SEE SOME GUSTS IN THE
GALE FORCE RANGE LATE IN THE MORNING AND THEN TAPER OFF TOWARDS
SMALL CRAFT FOR THE REMAINDER OF THE DAY. COULD SEE SMALL CRAFT
CONDITIONS EXTEND INTO FRIDAY FOR A TIME.
SEAS WILL GRADUALLY DECREASE FROM THEIR PEAK LATE WEDNESDAY NIGHT
AND SHOULD DROP BELOW 5 FEET BY FRIDAY AFTERNOON. AFTER THAT THE
HIGH PRESSURE WILL CONTROL OUR SENSIBLE WEATHER KEEPING US
PRECIPITATION FREE UNDER MOSTLY CLEAR SKIES WITH LIGHT AND VARIABLE
WINDS THROUGH THE WEEKEND.
&&
.TIDES/COASTAL FLOODING...
NO CHANGES WILL BE MADE TO THE COASTAL FLOOD WARNING AREA OR TIMING
THIS MORNING.
THE EARLY AFTERNOON HIGH TIDE CYCLE IS THE FIRST OF INTEREST ON THE
OCEAN FRONT. FOR THE MOST PART...TIDE DEPARTURES AROUND 3 FEET WOULD
BE NEEDED TO REACH THE MODERATE TIDAL FLOODING BENCHMARK. THE
CONSENSUS OF GUIDANCE IS THAT THIS WILL BE REACHED. ADDITIONALLY...
THE EXTRATROPICAL STORM SURGE GUIDANCE SHOWS DEPARTURES BETWEEN 2.5
AND 3.5 FEET FOR THE EARLY AFTERNOON TIDE.
THE STRONG NORTHERLY WIND WILL RESULT IN AN EKMAN SPIRAL CIRCULATION
DEVELOPING. THE LAYER FLOW IN THE OCEAN...WHICH WOULD BE 90 DEGREES
RIGHT OF THE MEAN WIND...WOULD BANK WATER UP ALONG THE COAST...
SLOWING OR EVEN TEMPORARY STOPPING THE HIGH TIDE FROM EXITING THIS
AFTERNOON. THIS WOULD ALSO MEAN THAT THE HIGH TIDE COULD BE EXTENDED
ACROSS THE BACK BAYS...WHERE THE PREVIOUS TIDE MAY NOT DRAIN BEFORE
THE NEXT ARRIVES.
THE NEXT HIGH TIDE CYCLE OF INTEREST ON THE OCEAN IS THE EARLY
MORNING TIDE THURSDAY. THIS ASTRONOMICAL TIDE IS ABOUT ONE-HALF FOOT
LOWER THAN THE HIGH TIDE THIS AFTERNOON...AND WOULD REQUIRE
DEPARTURES CLOSER TO 3.5 FEET FOR MODERATE COASTAL FLOODING.
AGAIN...THE CONSENSUS OF AVAILABLE TIDE GUIDANCE SUGGEST THAT THESE
NUMBERS WILL BE REACHED. IN ADDITIONAL...THE EXTRATROPICAL STORM
SURGE SHOWS VALUES BETWEEN 3.0 AND 3.5 FEET...WHICH WOULD BE CLOSE
ENOUGH.
THE COASTAL FLOOD ADVISORY REMAINS IN PLACE FOR THE TIDAL PORTION OF
THE DELAWARE RIVER. DBOFS SHOWS THAT THE LATE AFTERNOON AND EARLY
EVENING TIDE WILL BE CLOSE TO THE MINOR TIDAL FLOODING BENCHMARK.
DBOFS IS NOT AS BULLISH FOR THE NEXT TIDE OF INTEREST (EARLY
THURSDAY MORNING). IT IS POSSIBLE THAT THE NORTH NORTHWEST FLOW
COULD INHIBIT THE TIDE DURING THIS TIME...BUT FOR NOW THE ADVISORY
REMAINS IN PLACE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR PAZ054-055-
060>062-067>069.
WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR PAZ067>071.
COASTAL FLOOD ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
THURSDAY FOR PAZ070-071.
WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR PAZ070-071.
NJ...WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR NJZ001-
007>010-012-013-015-020>022-027.
WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR NJZ008>010-012-
015>019-021.
COASTAL FLOOD WARNING FROM 11 AM THIS MORNING TO 8 AM EST
THURSDAY FOR NJZ012>014-020>027.
HIGH WIND WARNING UNTIL 6 AM EST THURSDAY FOR NJZ013-014-020-
022>027.
COASTAL FLOOD ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
THURSDAY FOR NJZ016>019.
WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR NJZ016>019.
DE...WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR DEZ001-002.
COASTAL FLOOD WARNING FROM 11 AM THIS MORNING TO 8 AM EST
THURSDAY FOR DEZ002>004.
HIGH WIND WARNING UNTIL 6 AM EST THURSDAY FOR DEZ003-004.
COASTAL FLOOD ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
THURSDAY FOR DEZ001.
WINTER STORM WARNING UNTIL 6 AM EST THURSDAY FOR DEZ001.
MD...WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR MDZ008-012.
WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR MDZ008-012-015-019-
020.
MARINE...STORM WARNING UNTIL 6 AM EST THURSDAY FOR ANZ431-450>455.
GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ430.
&&
SYNOPSIS...HEAVENER
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...HEAVENER
AVIATION...HAYES/HEAVENER
MARINE...HAYES/HEAVENER
TIDES/COASTAL FLOODING...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 414 AM EST WED NOV 7 2012 NJZ001-007-PAZ054-055-060>062-080915- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 414 AM EST WED NOV 7 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ008-012-NJZ008>010-015-PAZ067>069-080915- CECIL-KENT MD-MORRIS-HUNTERDON-SOMERSET-MERCER-CHESTER-MONTGOMERY- BUCKS- 414 AM EST WED NOV 7 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-NJZ016>019-PAZ070-071-080915- NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA- 414 AM EST WED NOV 7 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WINTER STORM WARNING. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ015-019-020-080915- QUEEN ANNES-TALBOT-CAROLINE- 414 AM EST WED NOV 7 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ003-004-NJZ014-023>026-080915- INLAND SUSSEX-DELAWARE BEACHES-EASTERN MONMOUTH-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- 414 AM EST WED NOV 7 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... ...COASTAL FLOOD WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ013-020-022-027-080915- WESTERN MONMOUTH-OCEAN-ATLANTIC-SOUTHEASTERN BURLINGTON- 414 AM EST WED NOV 7 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...COASTAL FLOOD WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WINTER WEATHER ADVISORY. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ012-021-080915- MIDDLESEX-CUMBERLAND- 414 AM EST WED NOV 7 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...COASTAL FLOOD WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002-080915- KENT- 414 AM EST WED NOV 7 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...COASTAL FLOOD WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ431-450>455-080915- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 414 AM EST WED NOV 7 2012 ...STORM WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-080915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 414 AM EST WED NOV 7 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
13 winter weather, 6 strong wind, 5 winter storm, 4 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, November 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 420888, 420889, 420887, 420885, 420886, 420891, 420869, 420870, 420871, 420872, 420873, 420884, 420883, 420890, 420874, 420876, 420879, 420880, 420881, 420882, 420866, 420867, 420864, 420878, 420865, 420875, 420877, 420868.